COVID-19 booster side effects: what to expect

People may experience side effects after receiving their booster shots. After receiving the first round of vaccines, it is still possible to develop some symptoms because this is the body’s way of saying it is building protection against COVID-19.

Reminder against vaccine

Many people doubt the need for booster shots after completing the first round of vaccines. And this is very understandable since the term “fully vaccinated” only includes the first two doses for the COVID-19 mRNA vaccines and the single dose for Johnson & Johnson’s Janssen vaccine.

Mayo Clinic stated on its website that to be considered fully vaccinated, a person must be in their second week after completing their two-dose vaccination with the Pfizer and Moderna vaccines or their single dose with the Janssen vaccine. There is no limit to his fully vaccinated status after reaching this point.

However, the Food and Drug Administration (FDA) and Centers for Disease Control and Prevention (CDC) have also recommended booster doses to prolong the protection offered by vaccines for longer periods of time. the The FDA even allowed a second booster dose for the elderly and immunocompromised in March as the pandemic entered its third year.

Booster Side Effects

Booster doses have the same ingredients or formulation as the COVID-19 vaccines, with the exception of the Moderna vaccine booster, which contains only half the amount of vaccine compared to the primary series doses. Therefore, they are as capable of triggering symptoms or side effects as the primary doses.

Fever, headache, fatigue and pain at the injection site are the most commonly reported side effects of boosters, according to the CDC. Most people who received their booster shots experienced mild to moderate symptoms. On the other hand, serious side effects rarely occur. Over-the-counter medications, such as ibuprofen, aspirin, acetaminophen, or antihistamines are recommended for pain and discomfort after being bitten.

Other side effects that may occur after receiving a booster shot include redness and swelling at the injection site, fatigue, chills, and nausea. Experts advise drinking plenty of fluids and dressing lightly to reduce discomfort from side effects after getting the shot. In case of a severe allergic reactionwhich is very rare, it is essential to consult a doctor immediately by calling 911.

Comments are closed.